MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 45OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 45OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324045
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the bipolar surgery, the head was removed from the bipolar cup while the patient was moved on a wheelchair.Three days later a revision surgery was performed.
 
Additional Manufacturer Narrative
"the associated complaint devices were returned and evaluated.The lab analysis concluded, no damage was observed on the tandem shell/liner construct.Deformation on the inner rim of the poly locking ring was observed.This was likely caused by insertion, removal, or articulation in vivo.The locking ring was disassembled from the bipolar cup/liner construct and examined.Dimensional analysis of the locking ring determined that two dimensions are out of specification, the id and the arc center distance from datum a to the internal sphere.During visual inspection, scratching on the inferior side of the femoral head was observed.This was likely caused during removal or after dissociation.No material or manufacturing deviations were observed in this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
TANDEM INTL BIPOLAR 45OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7727140
Report Number1020279-2018-01346
Device Sequence Number904045
Product Code KWY
UDI-Device Identifier03596010494368
UDI-Public03596010494368
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324045
Device Lot Number18EM07135
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;